MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO POWER PACK, EXTENDED LIFE; HELMET, SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO POWER PACK, EXTENDED LIFE; HELMET, SURGICAL
Catalog Number 0408660000
Medical Device Problem Codes Fire (1245); Overheating of Device (1437); Smoking (1585)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that when a flyte battery was connected to the flyte helmet prior to an operation, the battery began to smoke and later began to burn with a small flame.The battery was removed from the flyte helmet and put into water in a sink.The user facility also reported that the battery was dropped on the floor prior to connecting the battery with the helmet.No patient involvement with this event.
 
Additional Manufacturer Narrative
Device not available for evaluation; however, images were provided for examination.Lot number and manufacture date updated.Correction: device code changed to reflect updated information provided.Device not returned; however, images were provided for examination.
 
Event or Problem Description

Brand Name
POWER PACK, EXTENDED LIFE
Common Device Name
HELMET, SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8112138
Report Number0001811755-2018-02570
Device Sequence Number1693369
Product Code FXZ
UDI-Device Identifier04546540591654
UDI-Public04546540591654
Combination Product (Y/N)N
Initial Reporter CountryFI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number0408660000
Device Lot Number2017-07-20
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer11/06/2018
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1